A 62-year-old man presented to our hospital with multiple liver metastases of gastric gastrointestinal stromal tumor (GIST) in 2002. The patient had undergone imatinib treatment for liver metastases as a participant in a clinical trial, and he had achieved complete response (CR) for 89 months. However, imatinib treatment was disrupted at the request of the patient. Progression of liver metastases was observed 18 months later. Imatinib treatment was reinitiated, and a partial response was obtained. Twenty-five months later, progression of disease was observed in segment 7 of the liver on an abdominal computed tomography (CT) scan. Partial imatinib-resistance was diagnosed, and partial resection of the lesion in S7 of the liver was performed in 2013. Imatinib therapy was continued after surgical intervention, and no progression has been detected for 10 months. Despite the beneficial effects of imatinib in patients with advanced GISTs, almost all patients have been reported to develop disease progression when imatinib is interrupted, even in lesions showing radiographic improvement. In the present case, after treatment with imatinib for 7 years, progression of liver metastases was observed upon discontinuation of therapy. Moreover, progression after disruption of imatinib may lead to the emergence of drug-resistant clones. We reported a case of recurrent GIST progressed after interruption of long-term imatinib therapy, which has been reported few times previously.
|ジャーナル||Japanese Journal of Cancer and Chemotherapy|
|出版ステータス||出版済み - 11 2014|
All Science Journal Classification (ASJC) codes